Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 210, NWS Little Rock, AR

June 21, 2004Arkansas County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 21, 2004, 2:19 PM CDT for Arkansas County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2004, 2:19 PM CDT (19:19 UTC)
Expired
Jun 21, 2004, 3:05 PM CDT
In force
46 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Arkansas County, AR

The radar

The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
435 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:29 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 21, 10:29 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1029 AM CDT MON JUN 21 2004

.DISCUSSION...
MCS CONTINUES TO SPREAD SHOWERS AND THUNDERSTORMS ACROSS NORTH AND
CENTRAL ARKANSAS. SATELLITE IMAGES SHOW CLOUD SHIELD ACROSS ALL BUT
THE VERY SOUTHERN COUNTIES. THUNDERSTORMS HAVE WEAKENED DURING THE
LAST HOUR...AND WILL CONTINUE TO SLOWLY WEAKEN. INCREASED POPS
NORTHWEST FOR THE REST OF THE MORNING HOURS...BUT WILL HAVE CHANCE
POPS FOR THE AFTERNOON. WITH NUMEROUS BOUNDARIES AROUND
THUNDERSTORMS MAY REFIRE DURING MID AFTERNOON. LOWERED HIGH
TEMPERATURES NORTH AND CENTRAL FOR THIS AFTERNOON DUE TO EXTENSIVE
CLOUD COVER. CLOUDY SKIES ARE EXPECTED NORTH AND CENTRAL FOR THE
REST OF TODAY.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

51
Hazardous weather outlook, Jun 21, 11:29 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1129 AM CDT MON JUN 21 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1129 AM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL
ARKANSAS WILL CONTINUE TO WEAKEN AS THEY MOVE EAST THIS AFTERNOON.
THEREFORE SHOWERS AND THUNDERSTORMS WILL BE MOST LIKELY IN THE
NORTH. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED IN THE
CENTRAL AND SOUTH AREAS. HOWEVER...OUTFLOW BOUNDARIES WILL REMAIN IN
PLACE OVER ARKANSAS...AND WHEN COMBINED WITH AFTERNOON HEATING...NEW
THUNDERSTORMS WILL DEVELOP...MAINLY IN NORTHERN AND CENTRAL SECTIONS
OF THE STATE.

A COLD FRONT WILL MOVE SOUTH FROM MISSOURI TONIGHT...AND INTERACT
WITH ANOTHER THUNDERSTORM COMPLEX LOCATED OVER EASTERN OKLAHOMA. AS
THESE FEATURES MOVE OVER ARKANSAS...NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP. MUCH OF THE STATE OF ARKANSAS IS UNDER A
SLIGHT RISK OF SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE. ALSO...WITH A NEARLY TROPICAL AIRMASS IN PLACE...MOISTURE
LEVELS WILL BE HIGH. AREAS OF HEAVY RAINFALL CAN BE EXPECTED...WITH
TWO INCHES POSSIBLE IN ISOLATED LOCATIONS. AVERAGE RAINFALL AMOUNTS
WILL BE IN THE ONE TO TWO INCH RANGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAINFALL FROM THE AFOREMENTIONED LARGE COMPLEX OF THUNDERSTORMS WILL
BE ONGOING TUESDAY MORNING. MUCH OF THE SOUTHEASTERN HALF OF THE
STATE WILL BE UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERNS. AS THE COLD FRONT
PROGRESSES SOUTH THROUGH THE STATE...RAINFALL WILL TAPER OFF. DRIER
AIR WILL FOLLOW THE FRONT WEDNESDAY...ALLOWING FOR COOLER
TEMPERATURES.

TRANQUIL WEATHER WILL CONTINUE THURSDAY...BEFORE THE NEXT SYSTEM
MOVES EAST FROM OKLAHOMA FOR THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:09 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie46 min
Jun 21, 3:08 PM CDTSevere Thunderstorm WarningLZKGrant, Saline32 min
Jun 21, 3:26 PM CDTSevere Thunderstorm WarningLZKJefferson59 min
Jun 21, 3:31 PM CDTSevere Thunderstorm WarningLZKHot Spring39 min
Jun 21, 4:21 PM CDTSevere Thunderstorm WarningLZKCleveland, Lincoln49 min
Jun 21, 4:45 PM CDTFlash Flood WarningLZKCleveland, Dallas, Lincoln3 hr
Jun 21, 4:55 PM CDTSevere Thunderstorm WarningLZKDallas40 min
Jun 21, 5:46 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun49 min
Jun 21, 5:47 PM CDTSevere Thunderstorm WarningLZKDesha, Drew48 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.